Alert archive / Massachusetts / Special Weather Statements in 2017

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2017Hampden County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2017, 3:02 PM EDT for Hampden County, Massachusetts. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2017, 3:02 PM EDT (19:02 UTC)
Expired
Aug 2, 2017, 3:45 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA

County Hampden County, MA

The radar

The Albany radar (KENX), 122 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:35 PM EDTTSTM WND DMGSouthwick, MATREE DOWN AT 454 COLLEGE HIGHWAY
Aug 2, 3:40 PM EDTTSTM WND DMGSouthwick, MATREE DOWN ON SAM WEST ROAD INTO WIRES
Aug 2, 3:40 PM EDTTSTM WND DMGWestfield, MALARGE LIMBS AND WIRES DOWN ON PLEASANT AND CLINTON STREETS
Aug 2, 3:40 PM EDTTSTM WND DMGWest Springfield, MATREE DOWN ON HANOVER STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS81 KBOX 021902
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
302 PM EDT WED AUG 2 2017
 
CTZ002-MAZ009-011-021945-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
302 PM EDT WED AUG 2 2017

...Strong Thunderstorms Developing in northeastern Hartford...
southern Hampshire and southwestern Hampden Counties COUNTIES...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suffield, or near Agawam, moving north at 10 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor, Agawam,
West Springfield, Simsbury, Bloomfield, South Hadley, Longmeadow,
Suffield, Windsor Locks, Granby, East Windsor, Southwick,
Southampton, East Granby and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4217 7291 4220 7276 4218 7269 4221 7269
      4222 7261 4221 7260 4222 7256 4193 7254
      4189 7277
TIME...MOT...LOC 1902Z 168DEG 10KT 4199 7268 

$$

LEC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:29 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 2, 12:29 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1229 PM EDT Wed Aug 2 2017

.SYNOPSIS...

Scattered afternoon showers and thunderstorms are expected today
containing threats of heavy rain, gusty winds, and hail up to an
inch. Flash flooding is possible with heavy rain and slow moving
storms. A FLASH FLOOD WATCH is in effect. Scattered shower and
thunderstorm activity continues through the week ahead of a cold
front which will cross the region Saturday, likely accompanied
by another round of scattered showers and thunderstorms, with a
few strong storms possible. Behind the front, splendid weather
Sunday with low humidity and temps 75-80. Unsettled weather may
return early next week in the form of more scattered showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

1230 pm update...

*/ Highlights...

 - FLASH FLOOD WATCH in effect for areas N/W of Providence RI to
   Plymouth MA, roughly Route 44.

 - Scattered showers and thunderstorms developing around midday
   and continuing into evening.

 - Main threat of heavy rain and localized flooding with
   expected slow storm movement.

 - Additional threats of gusty winds and hail up to an inch with
   any of the stronger storms.

 - Storm Prediction Center has us in a MARGINAL RISK for
   isolated severe weather threats.

*/ Discussion...

FLASH FLOOD WATCH in effect. Indications of a very moist boundary
layer beneath steepening mid-level lapse rates out ahead of a weak
mid-upper level trough and attendant shortwave energy. Marginal
shear environment and weak steering flow, as is being observed
with storms to the W of S New England, instability in excess of
2k J/kg, tall and somewhat wide throughout the column is allowing
for deep storm development and slow movement. The flooding threat
is evident and with the expectation that we may have to issue flash
flood warnings we decided to go ahead with the issuance of a FLASH
FLOOD WATCH.

To reiterate...

Main threat will be heavy rain and localized flooding noting model
forecast tall and somewhat wide CAPE profiles within atmospheric
profiles, an indication of strong updraft potential, and weak
steering flow signaling slow storm movement. Rainfall rates with
storms in excess of an inch possible. NCAR ensembles signal the
greatest threat from NE MA down through the lower Hudson Valley
NY corridor for 1" rainfall accumulations within an hour and
upwards of 3" possible.

Secondary threats of hail up to an inch and damaging wind threats
with any cores that are able to be lofted high that immediately
come down, as well as what the previous forecaster noted in that
instability may be able to compensate the marginal shear.

Given the wind profiles, storm-associated cold pools may not maintain
with some of the storms, so in addition to onshore S marine-layer
boundaries and anabatic flow across the high terrain, storm outflows
will likely contribute to convergence and either maintain or initiate
convection. These outflows are likely to travel E/NE, so shower /
thunderstorm chances are possible into E/NE MA including the Boston-
metro area. Activity continuing into evening, dissipating thereafter.

Aside from convection, temperatures will be similar to yesterday,
around the mid to upper 80s, perhaps a degree or two cooler. This
is due to the increase cloud cover resulting in filter sunshine.
Sea breezes are anticipated by the late morning hours, however
by the early afternoon the flow may turn more SW as 925 mb winds
increase to 15 kts.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM THURSDAY/...

Tonight and Thursday...

Any ongoing convection will slowly dissipate after sunset as heating
is lost. Upper level shortwave will pass through putting the region
in substance flow. Anticipate cloud debris to remain across the area,
but dry weather will prevail overnight.

Another round of fog and stratus is expected, especially where heavy
rain has occurred from radiational processes. Overnight lows will
remain in the mid to upper 60s with 70s across the metro regions.

Southwest flow remains across the region for tomorrow. Approaching
upper level trough will inch towards the Northeast during the day.
This may trigger another round of showers and thunderstorms.
However, North Atlantic ridge will build into southern New England
keeping a portion of the region capped during the day. Latest
guidance suggests that the better instability will be across the
western half of the region, with higher terrain begin the main
trigger for any precip. Thus have lowered pops our east and kept chc
pops across the west. Heavy rain leading to localized flooding will
continue to be the main threat for Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

Highlights...

* Typical summer warmth and humidity Thursday night thru Saturday
* Scattered afternoon-evening showers/t-storms thru Friday
* Cold front Sat yields another round of T-storms, a few strong
* Summer heat and humidity break Sat night into Sunday

Temperatures...

Southwest flow aloft across the northeast thru Sat yields 850 mb
temps around +15c to +16c over southern New England. This will
support daytime temps well into the 80s. Convective cloud debris at
times along with high dew pts of 65-70 will probably preclude any 90
deg temps from being realized. Nonetheless, still a summer-time
airmass. Significant change in airmass Sat night into Sunday behind
departing cold front. Dew pts will plummet into the 40s and 50s late
Sat night into Sunday providing very comfortable humidity levels,
especially for early August. This dry airmass will also yield for
comfortable nighttime temps in the 50s! Ensembles have 850 temps
lowering to about +10c at 850 Sunday morning. This will support
highs 75-80 Sunday, slightly below average. However this will set
the stage for splendid weather Sunday with mostly sunny conditions,
highs 75-80 and dew pts in the 40s and 50s! Not your typical August
weather for southern New England. Northern stream jet remains over
or south of the region early next week, suppressing summer heat and
humidity south of New England. This combined with cloud cover at
times will likely yield highs only in the 70s, slightly below
average.

Precipitation...

Cyclonic flow aloft thru Friday along with dew pts in the 60s to
near 70 will be sufficient for diurnally driven scattered afternoon-
evening storms each day. By no means a washout with many hours of
dry weather expected. Winds aloft are weak but instability may be
greater enough to support a few strong storms. However main concern
will be slow moving storms yielding a risk for localized heavy
rainfall. Showers and T-storms will be most numerous inland with
southeast MA possibly remaining rain-free much of the time. Another
round of showers likely Sat as a cold front sweeps across the area.
Strong jet dynamics and modest instability will have to be watched
for severe weather potential. Dry weather returns Sat night behind
departing cold front with post frontal airmass entrenched across the
region Sunday. Great Lakes trough appears to reload with new jet
energy ejected eastward into southern New England sometime late next
Mon into Tue. So another round of convection is possible.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...

Today...
SCT SHRA/TSRA developing N/W of PVD-GHG midday into afternoon.
+RA likely and a FLASH FLOOD WATCH is in effect. Prevailing the
18-22z timeframe. Expecting gusty winds radiating outwards from
storm centers, have gone with TEMPO wording VRB15G25KT. Stronger
storms will also contain a risk of hail. Otherwise, breezy S
winds with possible gusts near 20 kts for SE coastal terminals.

Wednesday night...Moderate confidence.
SHRA/TSRA dissipate after sunset. VFR mostly however expect IFR-
LIFR CIGs and VSBYs to develop once again. Higher confidence for
the lower CT-River Valley and interior SE New England terminals.
Light S winds overall.

Thursday...Moderate confidence.
IFR-LIFR CIGs and VSBYs erode towards the S-coast, lingering
possibly into the midday hours for places like UUU-EWB. SCT
SHRA/TSRA develop over the N/W interior, mainly across the high
terrain. TEMPO MVFR-IFR with any wet-weather. Otherwise VFR with
breezy S winds, gusts up to 20 kts.

Thursday night...Moderate confidence.
SCT SHRA/TSRA dissipate into evening. VFR initially again but
expect IFR-LIFR CIGs and VSBYs to develop, more widespread over
S New England terminals into Friday morning. Light S winds.

KBOS Terminal... VFR. Sea-breeze around 14-15z but dissipating
by 19z. SHRA/TSRA expected closer to late afternoon into evening.
Have prevailed in TAF with highest confidence. Expecting some
breezy winds in association with storms, dependent on where
storms develop however.

KBDL Terminal...VFR. SHRA/TSRA developing midday into the afternoon
hours. TEMPO MVFR-IFR as +RA is expected with any activity. Expecting
some breezy winds in association with storms, dependent on where
storms develop however.

Outlook /Friday through Sunday/...High confidence

Mainly VFR other than a few hours of late night/early morning patchy
fog possible at times in the typically prone locations. Scattered
afternoon-early evening SHRA/TSRA may result in localized lower
conditions mainly inland from the south coast. Improving
conditions Saturday night into Sunday with VFR and dry weather.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday night/...High confidence.

Small boats along the S waters should tread cautiously for the
next few days as likely with daytime mixing and subsequent sea-
breezes, winds especially within bays and sounds will likely
gust 15 to 20 knots with sustained winds around 10 to 15 kts.
Seas remaining below 4 feet but expect 2 foot seas within the
inner harbors and bays.

Into this evening...

Adverse weather is expected off the coast N of Quincy. Mariners
should be aware of anticipated scattered shower and thunderstorm
activity developing W and slowly moving N/E along the near-shore.
Gusty winds can be expected along with heavy rain and frequent
lightning. Small boats at the greatest risk of impact.

Tonight...

Storms dissipated. Some low clouds and fog conditions are
possible along the near-shore waters. Otherwise light S winds.

Thursday into Thursday night...

Breezy S winds up to 20 kts during the day. The return of low
clouds and fog along the near-shore possible overnight.

Outlook /Thursday Night through Sunday/...High confidence.

Weak pressure gradient will keep winds and seas below small craft
advisory thresholds. Southerly flow and good mixing over the land
should generate a few hours of afternoon wind gusts around 20 knots
across our near shore waters. This will result in a period of some
choppy seas for the typically vulnerable Harbors and Bays. Isolated
afternoon-early evening thunderstorms possible Thu/Fri mainly across
our near shore northern waters. Perhaps a greater risk for more
organized showers and thunderstorms Saturday. Also patchy dense fog
is possible each night/early morning thru Sat. Improving weather Sat
night into Sunday behind a departing cold front. Dry weather and
good vsby this period.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...Flash Flood Watch until 8 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 8 PM EDT this evening for MAZ002>016-
     026.
RI...Flash Flood Watch until 8 PM EDT this evening for RIZ001.
MARINE...None.

&&

SYNOPSIS...Nocera/Dunten
NEAR TERM...Sipprell
SHORT TERM...Dunten
LONG TERM...Nocera
AVIATION...Nocera/Dunten/Sipprell
MARINE...Nocera/Dunten/Sipprell
Hazardous weather outlook, Aug 2, 12:11 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
1211 PM EDT Wed Aug 2 2017

CTZ002>004-MAZ002>016-026-RIZ001-031615-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-
1211 PM EDT Wed Aug 2 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered thunderstorms are expected this afternoon into the
evening, primarily along and northwest of a Boston to Providence
line. Any thunderstorm that develops will be slow moving and capable
of resulting in a very localized heavy rain/street-highway flooding.
While the overall severe weather threat is low, an isolated strong
thunderstorm or two with localized gusty winds and small hail is
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon.

MAZ017>019-RIZ002>004-031615-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for southeastern Massachusetts
and northern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected this afternoon into the
evening, primarily along and northwest of a Boston to Providence
line. Any thunderstorm that develops will be slow moving and capable
of resulting in a very localized heavy rain/street-highway flooding.
While the overall severe weather threat is low, an isolated strong
thunderstorm or two with localized gusty winds and small hail is
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later this afternoon.

ANZ230-250-251-031615-
Boston Harbor-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...This Afternoon and Tonight.

There is a low risk for a strong thunderstorm or two with gusty
winds, small hail and very heavy rainfall along the waters adjacent
to the northeast MA coast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-RIZ005>008-031615-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>237-254>256-031615-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Aug 2, 2:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             COVENTRY                41.78N  72.30W
08/02/2017  M1.00 INCH       TOLLAND            CT   TRAINED SPOTTER

            TRAINED SPOTTER

&&

CORRECTED EVENT TIME

AED
Local storm report, Aug 2, 2:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
246 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     NORTH SMITHFIELD        41.95N  71.55W
08/02/2017                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON PROVIDENCE PIKE AT INDUSTRIAL DRIVE

&&

AED
Local storm report, Aug 2, 2:48 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     FRANKLIN                42.09N  71.39W
08/02/2017                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON POWER LINES AT 711 POND STREET ALSO TREE
            DOWN ON ANNABEL LANE

&&

AED
Special weather statement, Aug 2, 2:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
257 PM EDT WED AUG 2 2017

MAZ007-014-015-021945-
Eastern Essex MA-Suffolk MA-Southeast Middlesex MA-
257 PM EDT WED AUG 2 2017

...Strong Thunderstorm in north central Suffolk...south central Essex
and east central Middlesex Counties...

At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melrose, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Lynn, Malden, Medford, Revere, Peabody, Everett, Salem, Beverly,
Woburn, Chelsea, Melrose, Saugus, Danvers, Wakefield, Stoneham,
Winchester, Marblehead, Swampscott, Lynnfield and Hamilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4251 7079 4247 7082 4244 7091 4243 7090
      4241 7093 4242 7095 4241 7096 4238 7104
      4247 7114 4263 7089
TIME...MOT...LOC 1857Z 237DEG 15KT 4245 7104

Frank
Special weather statement, Aug 2, 3:01 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
301 PM EDT WED AUG 2 2017

MAZ012-021945-
Southern Worcester MA-
301 PM EDT WED AUG 2 2017

...Strong Thunderstorm in east central Worcester County...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Worcester, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Worcester, Shrewsbury, Westborough, Grafton, Holden, Auburn,
Northborough and Millbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4236 7164 4230 7159 4220 7181 4227 7188
      4229 7188 4234 7179 4231 7177 4233 7170
      4232 7169 4236 7167
TIME...MOT...LOC 1901Z 237DEG 14KT 4228 7179

Frank
Special weather statement, Aug 2, 3:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
302 PM EDT WED AUG 2 2017

CTZ002-MAZ009-011-021945-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
302 PM EDT WED AUG 2 2017

...Strong Thunderstorms Developing in northeastern Hartford...
southern Hampshire and southwestern Hampden Counties COUNTIES...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suffield, or near Agawam, moving north at 10 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor, Agawam,
West Springfield, Simsbury, Bloomfield, South Hadley, Longmeadow,
Suffield, Windsor Locks, Granby, East Windsor, Southwick,
Southampton, East Granby and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4217 7291 4220 7276 4218 7269 4221 7269
      4222 7261 4221 7260 4222 7256 4193 7254
      4189 7277
TIME...MOT...LOC 1902Z 168DEG 10KT 4199 7268

LEC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:55 AM EDTFlash Flood WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more8 hr
Aug 2, 1:00 PM EDTSpecial Weather StatementBOXWorcester30 min
Aug 2, 2:00 PM EDTSpecial Weather StatementBOXNorfolk45 min
Aug 2, 2:05 PM EDTFlash Flood WarningBOXNorfolk3 hr
Aug 2, 2:12 PM EDTSpecial Weather StatementBOXHampshire33 min
Aug 2, 2:13 PM EDTFlash Flood WarningBOXFranklin, Hampshire3 hr
Aug 2, 2:16 PM EDTSpecial Weather StatementBOXSuffolk29 min
Aug 2, 2:21 PM EDTSpecial Marine WarningBOX39 min
Aug 2, 2:22 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire38 min
Aug 2, 2:24 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningBOXSuffolk34 min
Aug 2, 2:29 PM EDTFlash Flood WarningBOXSuffolk3 hr
Aug 2, 2:34 PM EDTSpecial Weather StatementBOXEssex, Middlesex41 min
Aug 2, 2:37 PM EDTSpecial Weather StatementBOXPlymouth38 min
Aug 2, 2:42 PM EDTFlash Flood WarningBOXMiddlesex3 hr
Aug 2, 2:46 PM EDTSpecial Marine WarningBOX59 min
Aug 2, 2:50 PM EDTSpecial Marine WarningBOX40 min
Aug 2, 2:52 PM EDTSevere Thunderstorm WarningBOXMiddlesex38 min
Aug 2, 2:57 PM EDTSpecial Weather StatementBOXEssex48 min
Aug 2, 3:01 PM EDTSpecial Weather StatementBOXWorcester44 min
Aug 2, 3:10 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire50 min
Aug 2, 3:13 PM EDTSpecial Weather StatementBOXEssex47 min
Aug 2, 3:29 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester32 min
Aug 2, 3:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex29 min
Aug 2, 3:44 PM EDTSpecial Weather StatementBOXMiddlesex46 min
Aug 2, 3:50 PM EDTSpecial Marine WarningBOX55 min
Aug 2, 3:54 PM EDTSpecial Weather StatementBOXSuffolk51 min
Aug 2, 4:00 PM EDTSevere Thunderstorm WarningBOXWorcester45 min
Aug 2, 4:08 PM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Aug 2, 4:11 PM EDTSpecial Weather StatementBOXSuffolk49 min
Aug 2, 4:42 PM EDTSpecial Marine WarningBOX63 min
Aug 2, 4:43 PM EDTSpecial Weather StatementBOXSuffolk32 min
Aug 2, 4:48 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Aug 2, 4:56 PM EDTAreal Flood WarningBOXPlymouth2 hr
Aug 2, 5:04 PM EDTSpecial Weather StatementBOXSuffolk41 min
Aug 2, 5:09 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester38 min
Aug 2, 5:17 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Worcester118 min
Aug 2, 5:26 PM EDTFlash Flood WarningBOXSuffolk2 hr
Aug 2, 5:43 PM EDTSpecial Marine WarningBOX62 min
Aug 2, 6:15 PM EDTSpecial Weather StatementBOXNorfolk45 min
Aug 2, 6:36 PM EDTSpecial Weather StatementBOXNorfolk39 min
Aug 2, 6:44 PM EDTFlash Flood WarningBOXNorfolk, Suffolk2 hr
Aug 2, 1:28 PM EDTSpecial Weather StatementBOXProvidence32 min
Aug 2, 4:50 PM EDTSpecial Weather StatementBOXProvidence40 min
Aug 2, 4:59 PM EDTSpecial Weather StatementBOXProvidence46 min
Aug 2, 6:51 PM EDTSpecial Weather StatementBOXProvidence39 min
Aug 2, 7:06 PM EDTSpecial Weather StatementBOXProvidence24 min
Aug 2, 1:07 PM EDTSpecial Weather StatementBOX23 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region49 min
Aug 2, 1:45 PM EDTSpecial Weather StatementBOX45 min
Aug 2, 2:45 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region45 min
Aug 2, 2:54 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region51 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region49 min
Aug 2, 4:44 PM EDTFlash Flood WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Aug 2, 4:56 PM EDTSpecial Weather StatementBOX49 min

Nearby

Special Weather Statements in Massachusetts, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.